Alert archive / Maryland / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

August 9, 2012Somerset County, Wicomico County, Maryland

NWS Wakefield, VA issued this special weather statement at Aug 9, 2012, 6:15 AM EDT for Somerset County, Wicomico County, Maryland. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 6:15 AM EDT (10:15 UTC)
Expired
Aug 9, 2012, 7:00 AM EDT
In force
45 min
Issued by
NWS Wakefield, VA

Counties Somerset County, MD, Wicomico County, MD

The radar

The Dover AFB radar (KDOX), 88 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 10.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1381 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WWUS81 KAKQ 091015
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
615 AM EDT THU AUG 9 2012

MDZ022>024-VAZ099-091100-
ACCOMACK VA-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
615 AM EDT THU AUG 9 2012

...THUNDERSTORMS MOVING INTO THE LOWER EASTERN SHORE FROM CHESAPEAKE 
BAY...

AT 613 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
BROKEN LINE OF THUNDERSTORMS FROM 7 MILES WEST OF PRINCESS ANNE TO 
LAWSONIA...OR FROM 7 MILES WEST OF PRINCESS ANNE TO 
CRISFIELD...MOVING NORTHEAST AT 5 MPH. THE STORMS WILL BE NEAR...  
MARION STATION AROUND 645 AM EDT...
  PRINCESS ANNE AROUND 700 AM EDT...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND 
WIND GUSTS TO 35 MPH WITH THESE STORMS. FUNNEL CLOUDS HAVE BEEN 
REPORTED WITH THIS STORMS NEAR CRISFIELD AS OF 610 AM EDT. IF YOU 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE 
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN 
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3843 7558 3802 7554 3788 7576 3791 7577
      3794 7572 3795 7567 3797 7578 3792 7585
      3805 7586 3806 7582 3806 7586 3811 7586
      3814 7584 3813 7586 3828 7587

$$

LBROWN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:18 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 9, 4:18 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 AM EDT THU AUG 9 2012

.SYNOPSIS...
HIGH PRESSURE REMAINS CENTERED OVER THE WESTERN ATLANTIC
TODAY...AS LOW PRESSURE BEGINS TO DEVELOP OVER THE OHIO VALLEY
LATER TODAY AND TONIGHT. THE LOW WILL BECOME NEARLY STATIONARY
OVER THE GREAT LAKES FRIDAY INTO SATURDAY...AS A COLD FRONT SLOWLY
PUSHES THROUGH THE MID ATLANTIC STATES FRIDAY NIGHT THROUGH SATURDAY.
HIGH PRESSURE BUILDS IN FROM THE WEST ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST WX ANALYSIS DEPICTS A VERY WEAK SFC TROUGH OVER THE
REGION...BASICALLY THE REMNANT BOUNDARIES FROM THE FRONT THAT HAD
BEEN IN PLACE. ALOFT...THE FLOW IS WSW UNDER THE INFLUENCE OF A WEAK
SHORTWAVE TRACKING THROUGH. CONDITIONS ARE FAIRLY QUIET OVER THE
CWA...WITH MAINLY CLEAR SKIES OVER INLAND AREAS NOW LEADING TO SOME
POCKETS OF LOW STRATUS AND PATCHY FOG DUE TO MOIST BOUNDARY LAYER
CONDITIONS AND CALM WINDS. TOWARDS THE COAST MID/HIGH CLOUDINESS HAS
GENLY KEPT FOG AND LOW STRATUS FROM DEVELOPING. WILL CARRY MENTION
OF AREAS OF FOG OVER PORTIONS OF CENTRAL VA ND THE MD ERN SHORE
THROUGH SUNRISE BUT DO NOT ANTICIPATE ANY SIGNIFICANT ISSUES AS
VSBYS WILL GENLY BE 3/4SM OR HIGHER. TEMPS ARE A LITTLE COOLER
THAN PAST FEW DAYS DUE THE CLEARING WITH SOME MID-UPPER 60S OVER
CENTRAL VA (LOCALLY HIGHER IN THE TYPICALLY WARMER URBAN SPOTS).
FARTHER EAST TO THE COAST TEMPS ARE MAINLY 70-75.

FOR TODAY...AS THE WEAK SHORTWAVE MOVES OFF THE COAST BY MID
MORNING...ANY RESIDUAL LOW CLOUD/FOG SHOULD BURN OFF AND SKIES
WILL BE MOSTLY SUNNY IN NEGATIVE VORTICITY ADVECTION ZONE BEHIND
THE SHORTWAVE. BY MID AFTN...THERE SHOULD BE ENOUGH MOISTURE AND
LOW LEVEL INSTABILITY AROUND FOR SCATTERED AFTN CUMULUS CLOUDS AS
WELL AS ISOLATED TSTMS. NOT MUCH OF A LOW LEVEL TRIGGER
OUTSIDE OF A VERY WEAK LEE TROUGH THOUGH...AND MID LEVELS WILL BE
SOMEWHAT WARMER/STRONGER CAP THAN PAST FEW DAYS SO WILL ONLY CARRY
20% POPS THIS AFTN. W/ MORE SUN TODAY...HIGHS GENLY 90-95 WELL
INLAND TO THE UPR 80S AT THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
AS UPPER LEVEL LOW PRESSURE CENTERED OVER CENTRAL CANADA DEEPENS
AND PUSHES SOUTH INTO THE GREAT LAKES THIS EVENING...ANOTHER
SHORTWAVE OUT AHEAD OF THE MAIN UPR LOW WILL PUSH ENE FROM THE TN
VALLEY THROUGH THE CENTRAL/SRN APPALACHIANS OVERNIGHT AS H5 FLOW
INCREASES AND TURNS BACK TO THE SW. THINK COVERAGE OF STORMS THIS
EVENING WILL INCREASE A BIT IN RESPONSE TO THIS...MAINLY OVER WRN
1/2 OF THE CWA AND BUMPED POPS UP TO 30% AT THAT TIME. LOCALLY
HEAVY RAIN AND GUSTY WINDS POSSIBLE...BUT SEVERE WX THREAT IS LOW.
WARM OVERNIGHT W/ LOWS MAINLY 70-75.

FRIDAY CONTINUES TO BE A CHALLENGING FORECAST AS A MORE
SUBSTANTIAL SURFACE LOW PRESSURE SYSTEM APPROACHES THE REGION FROM
THE TN/OH VALLEYS. LATEST 00Z MODEL DATA IS INTO BETTER AGREEMENT
WITH PRECIP/FRONTAL TIMING HAVING TRENDED TOWARDS A SLIGHTLY SLOWER
SOLUTION. ALL MODELS GENERATE QPF BY 10/1800Z BUT IN DIFFERENT
LOCATIONS SO WILL CARRY 30-40% POPS ALL ZONES FRI MORNING...WITH
50-60% POPS ACROSS THE AREA AFTER 2 PM IN THE AFTERNOON. BULK
SHEAR BECOMES FAIRLY IMPRESSIVE (30 KT OR GREATER) BY
AFTN/EVENING. SHEAR PROFILE IS MOSTLY UNIDIRECTIONAL WITH SOME LOW
LEVEL VEERING WITH HEIGHT...THEREFORE A FEW STORMS COULD BECOME
SEVERE WITH LOCALLY DAMAGING WINDS. ALSO...MODELS NOW HINT AT SOME
BACKING OF THE LOW LEVEL FLOW TO DUE SOUTHERLY...WHICH WOULD
FURTHER INCREASE LOW LEVEL SHEAR AND SPC CONTINUES TO HAVE CWA IN
SLIGHT RISK FOR SEVERE MAINLY FOR STRAIGHT-LINE WINDS BUT NOW W/
POSSIBLE BACKING OF THE SFC/LOW LEVEL FLOW THERE IS THE MENTION
FOR AN ISOLATED TORNADO). A FEW CAVEATS TO CONSIDER ARE THE
POSSIBILITY OF SHOWER ACTIVITY EARLY FRIDAY MORNING AND INCREASING
MID-HIGH CLOUDS LATE IN THE MORNING...BOTH OF WHICH COULD HAMPER
CONVECTIVE DEVELOPMENT. TIMING WILL BE EVERYTHING AND WILL
CONTINUE TO MONITOR THIS WX SITUATION CLOSELY. WILL CARRY MENTION
OF THIS IN THE HWO. HIGH TEMPS FRI WILL ALSO BE HIGHLY DEPENDENT
ON CLOUD COVER AND SHOWER ACTIVITY EARLIER IN THE DAY. WILL STAY
CLOSE TO GUIDANCE WITH MOST AREAS LIKELY TO REACH INTO THE UPPER
80S TO LOWER 90S.

RAINFALL SHOULD BECOME FAIRLY WIDESPREAD FRIDAY NIGHT INTO
SATURDAY MORNING (AND ANY SEVERE THREAT WILL TEND TO DIMINISH).
POPS GRADUALLY TAPERING OFF FROM WEST TO EAST SATURDAY AFTN INTO
THE EVENING AS A COLD FRONT FINALLY CROSSES THROUGH THE MID
ATLANTIC REGION. HEAVY RAIN WILL CONTINUE TO BE THE MAIN IMPACT IN
THIS WX PATTERN...ESP TOWARDS THE COAST WHERE RRQ FORCING FROM
UPPER JET REMAINS THE LONGEST. HIGHS SAT MAINLY IN THE MID-UPR
80S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPR-LVL LO PRES OVER THE GREAT LAKES REGION SAT WILL PULL NE INTO SE
CANADA SAT NGT AND SUN...DRAGGING A COLD FRNT THRU THE MID ATLANTIC
REGION BY SAT NGT. THEREFORE...CHC FOR RAIN (MAINLY 20-40% POPS)
CONTINUE SAT NGT DUE TO DEEP MOISTURE...FRNTAL FORCING...AND THE RFQ
OF AN UPR-LVL JET STREAK. SUN WILL THEN FEATURE DRY CONDITIONS AND A
MSTLY SNY SKY AS HI PRES BLDS IN FROM THE WEST. JUST A SLGT CHC
FOR RAIN MON THRU WED DUE TO SFC BNDRYS AND WEAK CYCLONIC FLOW
ALOFT. NO MAJOR SYSTEMS EXPECTED.

TEMPS NEAR NORMAL THRU THE PERIOD...HIGHS IN THE MID 80S TO LOW 90S
WITH LOWS IN THE MID 60S TO LOW 70S.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
ERODING CLOUD DECK THIS MORNING WITH SCT/BKN CLOUDS AOA 20K FT
AGL. MVFR CIGS OF SCT/LOCALLY BKN SKIES 1-3K FT AGL POSSIBLE
MOSTLY ACROSS SE VA/NE NC THROUGH EARLY MORNING. MVFR/LOCALLY IFR
VIS DUE TO FOG POSSIBLE AS CALM WINDS AND CLEARING SKIES INCREASE
RADIATION AL COOLING THIS MORNING...ESPECIALLY AT TAF SITE KSBY.
WIDESPREAD MVFR/IFR CIGS/VIS NOT ANTICIPATED. LOW CLOUDS/FOG WILL
MIX OUT BY LATE MORNING WITH SCT CLOUDS 4-6K FT AGL THIS
AFTERNOON. SLY SFC WINDS GENERALLY 10 KTS THIS AFTERNOON.
ISOLATED/SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL
AGAIN BE POSSIBLE AS A WARM AND HUMID AIRMASS REMAINS IN PLACE.
THE BEST COVERAGE OF STORMS WILL BE WEST OF INTERSTATE 95.

AN UPPER LEVEL STORM SYSTEM WILL PUSH A COLD FRONT TOWARD THE
REGION FRIDAY BEFORE MOVING THROUGH THE REGION SATURDAY. AS A
RESULT...SHOWERS AND THUNDERSTORMS WILL BE LIKELY FRIDAY AND
SATURDAY. THE MAIN THREATS WILL BE HEAVY RAINFALL AND STRONG GUSTY
WINDS.

&&

.MARINE...
CALM CONDITIONS ACROSS THE WATERS THIS MORNING WITH SLY WINDS
GENERALLY LESS THAN 10 KTS. EXPECT THIS TREND TO CONTINUE THROUGH
LATE MORNING. AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE GREAT
LAKES REGION TODAY...SLY WINDS WILL INCREASE AS A RESULT OF A
TIGHTENING LOW LEVEL PRESSURE GRADIENT. A SURGE OF STRONG SLY WINDS
WILL OCCUR TONIGHT (FRIDAY NIGHT)...BUT ATTM WINDS LOOK TO REMAIN
BELOW SCA CONDITIONS. REGARDLESS...SLY WINDS NEAR 15 KTS WITH GUSTS OF
18 KTS AND SEAS 2 TO 3 FT ARE EXPECTED IN THE BAY WITH 15 TO 20 KTS
AND SEAS 3 TO 4 FT IN THE COASTAL WATERS. AS A COLD FRONT APPROACHES
FRIDAY AND SATURDAY...SLY WINDS OF 10 TO 15 KTS EXPECTED FRIDAY
AFTERNOON WITH SCA CONDITIONS POSSIBLE ACROSS THE BAY FRIDAY
NIGHT/SATURDAY MORNING. SLY WINDS OF 15 TO 20 KTS WITH SEAS OF 3 FT IN
THE BAY AND 3 TO 4 FT IN THE COASTAL WATERS. SCA CONDITIONS WILL BE
BORDERLINE IN THE COASTAL WATERS WITH SEAS OF 4-5 FT. STRONG WINDS
WILL CONTINUE SATURDAY AFTERNOON AS THE COLD FRONT CROSSES THE
WATERS. QUIET MARINE CONDITIONS RETURN SUN THRU WED AS SFC HIGH
PRESSURE BUILDS IN FROM THE WEST BEHIND THE FRONT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...BMD/LKB
LONG TERM...MAS
AVIATION...SAM
MARINE...SAM
Hazardous weather outlook, Aug 9, 5:48 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
548 AM EDT THU AUG 9 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-101000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
548 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY
INTO SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
FRIDAY AFTERNOON AND EVENING...WITH DAMAGING WIND GUSTS AND LARGE
HAIL BEING THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAIN WILL
BE POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON AND EVENING.

ANZ630>638-650-652-654-656-658-101000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
548 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY
INTO SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY
AFTERNOON AND EVENING. HEAVY DOWNPOURS WILL BE POSSIBLE FRIDAY
AFTERNOON THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BROWN

In the hours before

Special weather statement, Aug 9, 6:15 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
615 AM EDT THU AUG 9 2012

MDZ022>024-VAZ099-091100-
ACCOMACK VA-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
615 AM EDT THU AUG 9 2012

...THUNDERSTORMS MOVING INTO THE LOWER EASTERN SHORE FROM CHESAPEAKE
BAY...

AT 613 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS FROM 7 MILES WEST OF PRINCESS ANNE TO
LAWSONIA...OR FROM 7 MILES WEST OF PRINCESS ANNE TO
CRISFIELD...MOVING NORTHEAST AT 5 MPH. THE STORMS WILL BE NEAR...
MARION STATION AROUND 645 AM EDT...
  PRINCESS ANNE AROUND 700 AM EDT...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND
WIND GUSTS TO 35 MPH WITH THESE STORMS. FUNNEL CLOUDS HAVE BEEN
REPORTED WITH THIS STORMS NEAR CRISFIELD AS OF 610 AM EDT. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3843 7558 3802 7554 3788 7576 3791 7577
      3794 7572 3795 7567 3797 7578 3792 7585
      3805 7586 3806 7582 3806 7586 3811 7586
      3814 7584 3813 7586 3828 7587

LBROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:04 PM EDTSpecial Weather StatementAKQAccomack26 min
Aug 9, 1:57 PM EDTSpecial Weather StatementAKQAccomack33 min
Aug 9, 6:03 PM EDTSpecial Weather StatementAKQGoochland57 min
Aug 9, 7:05 AM EDTSpecial Weather StatementAKQSomerset40 min
Aug 9, 1:23 PM EDTSpecial Weather StatementAKQWorcester37 min
Aug 9, 2:12 PM EDTSpecial Weather StatementAKQWorcester33 min
Aug 9, 2:46 PM EDTSpecial Weather StatementAKQWorcester29 min
Aug 9, 3:15 PM EDTSpecial Weather StatementAKQWorcester30 min
Aug 9, 3:45 PM EDTSpecial Weather StatementAKQWorcester30 min
Aug 9, 4:01 PM EDTAreal Flood AdvisoryAKQWicomico, Worcester59 min

Nearby

Special Weather Statements in Maryland, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.